MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision.The iol was exchanged for another lens model 2 months following the initial implant procedure.Additional information has been requested.
 
Event or Problem Description
Additional information was provided, that the iol did not cause or contribute to the events of blurry vision.And ultimately the iol exchange.The blurry vision and explant were, due to a statistical error.And iol power prediction, due to previous corneal refractive surgery.The initial iol was replaced with the same model iol, but one diopter difference in power.Following the replacement of the initial iol, the patient¿s issues have resolved.And the surgeon¿s prognosis is excellent.There is no reported defect or fault with the lens.
 
Additional Manufacturer Narrative
Based on information received, following the submission of the initial report.This event no longer meets criteria for reporting as a serious injury.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12459081
Report Number1119421-2021-01735
Device Sequence Number13764215
Product Code MFK
UDI-Device Identifier00380652419307
UDI-Public00380652419307
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.235
Device Lot Number12756696
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; MONARCH HANDPIECE
Outcome Attributed to Adverse Event Required Intervention;